West Virginia, 2018Flash Flooding in West Virginia, June 2, 2018
June 2, 2018 · NWS PBZ · 2 events in 1 county or zone
Several hours of rain during the morning, moderate to heavy at times, created flash flooding in eastern Tucker County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several hours of rain during the morning, moderate to heavy at times, created flash flooding in eastern Tucker County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 2, 9:43 AM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 2, 9:43 AM EST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1043 AM EDT Sat Jun 2 2018
.SYNOPSIS...
Occasional shower and thunderstorm chances are expected through
the weekend with a series of crossing disturbances.
&&
.NEAR TERM /THROUGH TONIGHT/...
Area of enhancement in the rain shield over Tucker county is
associated with interaction between the sagging frontal boundary
and the transitioning cutoff low. Expect showers to blossom in
this region for much of the day as shortwaves rotate around the
nearly stationary low pressure system as it cuts off of the
upper flow today. Thus, PoPs were upped to categorical, with
much of this region expected to have a dreary day. While cloud
cover should limit instability, will still maintain chance
wording for thunder, which could enhance rainfall rates.
Outside of mountains of West Virginia/Maryland, shower chances
will remain relatively low, though non-zero, through as far
north as I-70 and along the spine of the PA ridges, with support
from the hi res models.
Fog should continue to slowly dissipate through noon. Have made
no other adjustments to the forecast as cloud cover should be a
limiting factor for high temperatures.
Precipitation chances will continue through the night in the
vicinity of the upper low.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY/...
The aforementioned low will continue to stay just south of the
region with little movement until being kicked out by an upper
trough progged to cross the region later on Sunday. Little change
is expected until then with precipitation chances maintained
east of Pittsburgh, patchy morning fog, and daytime
temps/dewpoints very similar to what we will see today.
The associated cold front will begin to cross Sunday evening,
bringing a period of more widespread showers and thunderstorms
during the night...and followed by more comfortable conditions
on Monday with cooler temperatures and dewpoints back down into
the 50s.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Seasonably cool temperatures will be maintained through mid-week
as another front drops out of the north later on Tuesday and
brings another showers. Building high pressure will keep most
Wednesday and Thursday largely dry with an increasing trend in
temperatures.
&&
.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
Improvement to VFR is expected by late morning/early afternoon
at most locations as the boundary layer deepens.
Showers/thunderstorm chances again today at LBE and MGW.
Fog development possible again overnight.
OUTLOOK...
Restrictions are possible through the weekend with scattered
showers and thunderstorms.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.
&&
Hazardous weather outlook, Jun 2, 3:22 AM EST, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
422 AM EDT Sat Jun 2 2018
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021-509>514-030830-
Garrett-Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Indiana-
Washington-Greene-Westmoreland-Westmoreland Ridges-Fayette-
Fayette Ridges-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
422 AM EDT Sat Jun 2 2018
This Hazardous Weather Outlook is for western Maryland, east
central Ohio, northwest Pennsylvania, southwest Pennsylvania, west
central Pennsylvania, western Pennsylvania, northern West Virginia
and northern panhandle of West Virginia.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 2, 11:37 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1237 PM EDT SAT JUN 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FLOOD 1 E ELK 39.02N 79.53W
06/02/2018 TUCKER WV 911 CALL CENTER
STANDING WATER AT THE INTERSECTION OF TIMBERLINE ROAD
AND APPALACHIAN HIGHWAY
&&
EVENT NUMBER PBZ1803063
CLFlash Flood, Tucker
- When
- June 2, 12:18 PM EST to 6:45 PM EST
- Where
- Tucker County, 0.56 mi NNW of Hendricks to 0.48 mi WNW of Hendricks
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.077, -79.634
The public reported that some roads were closed in the town of Hendricks along the Cheat River.
Flash Flood, Tucker
- When
- June 2, 12:43 PM EST to 4:45 PM EST
- Where
- Tucker County, 0.7 mi WSW of St George to 0.87 mi WSW of St George
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.167, -79.713
A citizen reported that Clover Run was running high and over State Route 72.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arkansas, June 2, 20181 injured · $7.0 million · 87 kt wind · 19 events
- Damaging Winds in Georgia, June 2 to 3, 2018$44,000 · 70 kt wind · 15 events
- Wildfire in California, June 2 to 8, 20185 injured · 1 event
- Flood and Hail in Missouri, June 2, 2018$27,000 · 2.5 in hail · 15 events
- Flood in West Virginia, June 2 to 3, 2018$50,000 · 1 event
- Hail and Damaging Winds in Florida, June 2 to 3, 2018$22,000 · 1 in hail · 16 events
- Damaging Wind in Mississippi, June 2 to 3, 2018$40,000 · 60 kt wind · 1 event
- Damaging Winds in Georgia, June 2, 2018$22,000 · 55 kt wind · 3 events
- Damaging Winds in Florida, June 2, 201852 kt wind · 17 events
- Damaging Winds and Heavy Rain in Iowa, June 2, 201876 kt wind · 15 events
- Damaging Winds and Heavy Rain in Georgia, June 2, 2018$3,000 · 52 kt wind · 14 events
- Damaging Winds in Iowa, June 2, 2018$16,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 764829, 764830.